Alert archive / Iowa / Wind Advisories in 2006

Wind Advisory 1, NWS Des Moines, IA

January 23, 200651 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Jan 23, 2006, 3:37 PM CST for 51 counties in Iowa. It took effect at Jan 24, 2006, 3:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2006, 3:37 PM CST (21:37 UTC)
In effect from
Jan 24, 2006, 3:00 AM CST
Expired
Jan 24, 2006, 5:18 PM CST
In force
14 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 232137
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CST MON JAN 23 2006

...A WIND ADVISORY HAS BEEN ISSUED FOR PARTS OF NORTHWEST IOWA
LATE TONIGHT...AND FOR ALL OF CENTRAL IOWA FOR TUESDAY...

.A STRONG LOW PRESSURE OVER LAKE WINNIPEG WILL MOVE TO SOUTHEAST
TO LAKE SUPERIOR BY TUESDAY MORNING...AND TO GEORIAN BAY BY
TUESDAY NIGHT. A COLD FRONT TRAILING FROM THE LOW WILL PASS
THROUGH IOWA LATE TONIGHT AND EARLY TUESDAY FOLLOWED BY GUSTY WINDS.

IAZ004>007-015>017-023-024-240545-
/O.NEW.KDMX.WI.Y.0001.060124T0900Z-060124T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT
337 PM CST MON JAN 23 2006

...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST
IOWA LATE TONIGHT. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE.
THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING
THROUGH THE MORNING BEFORE DIMINISHING SLOWLY DURING THE
AFTERNOON. WINDS MAY GUST TO AS HIGH AS 50 MPH AT TIMES IN THE
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ025>028-033>039-044>050-057>062-070>075-081>086-092>097-240545-
/O.NEW.KDMX.WI.Y.0001.060124T1200Z-060124T2200Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY...
SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
337 PM CST MON JAN 23 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST TUESDAY. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD ACROSS THE STATE
BY SUNRISE. THE GUSTY WINDS WILL CONTINUE TUESDAY WITH THE
STRONGEST WINDS LASTING THROUGH THE MORNING BEFORE DIMINISHING
SLOWLY DURING THE AFTERNOON. WINDS MAY GUST TO 45 TO 50 MPH AT
TIMES IN THE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS73 KDMX 240256
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CST MON JAN 23 2006

...A WIND ADVISORY HAS BEEN ISSUED FOR PARTS OF NORTHWEST IOWA
LATE TONIGHT...AND FOR ALL OF CENTRAL IOWA FOR TUESDAY...

.A STRONG LOW PRESSURE OVER LAKE WINNIPEG WILL MOVE SOUTHEAST TO
LAKE SUPERIOR BY TUESDAY MORNING...AND TO GEORIAN BAY BY TUESDAY
NIGHT. A COLD FRONT TRAILING FROM THE LOW WILL PASS THROUGH IOWA
LATE TONIGHT AND EARLY TUESDAY FOLLOWED BY GUSTY WINDS.

IAZ004>007-015>017-023-024-241000-
/O.CON.KDMX.WI.Y.0001.060124T0900Z-060124T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT
856 PM CST MON JAN 23 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST
IOWA LATE TONIGHT. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE.
THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING
THROUGH THE MORNING BEFORE DIMINISHING SLOWLY DURING THE
AFTERNOON. WINDS MAY GUST TO AS HIGH AS 50 MPH AT TIMES IN THE
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ025>028-033>039-044>050-057>062-070>075-081>086-092>097-241000-
/O.CON.KDMX.WI.Y.0001.060124T1200Z-060124T2200Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY...
SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
856 PM CST MON JAN 23 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST TUESDAY. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD ACROSS THE
STATE BY SUNRISE. THE GUSTY WINDS WILL CONTINUE TUESDAY WITH THE
STRONGEST WINDS LASTING THROUGH THE MORNING BEFORE DIMINISHING
SLOWLY DURING THE AFTERNOON. WINDS MAY GUST TO 45 TO 50 MPH AT
TIMES IN THE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDMX 240951
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CST TUE JAN 24 2006

...POTENTIALLY DAMAGING WINDS ACROSS THE AREA TODAY...

.A STRONG LOW PRESSURE SYSTEM NEAR LAKE SUPERIOR WILL CONTINUE TO
MOVE SOUTHEAST THROUGH THE UPPER GREAT LAKES THIS AFTERNOON. A
COLD FRONT TRAILING FROM THE LOW WILL TRANSLATE ACROSS IOWA
THROUGH THE AFTERNOON HOURS WITH VERY STRONG WINDS IN ITS WAKE.

IAZ023-024-241500-
/O.NEW.KDMX.HW.W.0001.060124T1500Z-060125T0000Z/
/O.EXT.KDMX.WI.Y.0001.000000T0000Z-060124T1500Z/
POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT
351 AM CST TUE JAN 24 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST
THIS MORNING. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST
IOWA EARLY THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY
SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS
LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING
THE EVENING. WINDS MAY GUST TO AS HIGH AS 60 MPH AT TIMES IN THE
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ033>036-044>049-057>062-070>075-081>086-092>097-241800-
/O.UPG.KDMX.WI.Y.0001.060124T1200Z-060124T2200Z/
/O.NEW.KDMX.HW.W.0001.060124T1500Z-060125T0000Z/
SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...
NEWTON...GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...
INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
351 AM CST TUE JAN 24 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST
IOWA EARLY THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY
SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS
LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING
THE EVENING. WINDS MAY GUST TO AS HIGH AS 60 MPH AT TIMES IN THE
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ004>007-015>017-241800-
/O.EXT.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY
351 AM CST TUE JAN 24 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST
IOWA THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE
WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING
THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS
MAY GUST TO AS HIGH AS 50 MPH AT TIMES IN THE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ025>028-037>039-050-241800-
/O.EXT.KDMX.WI.Y.0001.060124T1500Z-060125T0000Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY...
ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO
351 AM CST TUE JAN 24 2006

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD ACROSS THE
STATE BY SUNRISE. THE GUSTY WINDS WILL CONTINUE TUESDAY WITH THE
STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING
SLOWLY DURING THE EVENING. WINDS MAY GUST TO 45 TO 50 MPH AT TIMES IN THE
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DONAVON/STEINBUGL
000 
WWUS73 KDMX 241637
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1037 AM CST TUE JAN 24 2006

...POTENTIALLY DAMAGING WINDS ACROSS THE AREA THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM NEAR LAKE SUPERIOR WILL CONTINUE TO
MOVE SOUTHEAST THROUGH THE UPPER GREAT LAKES THIS AFTERNOON. A
COLD FRONT TRAILING FROM THE LOW WILL TRANSLATE ACROSS IOWA
THROUGH THE AFTERNOON HOURS WITH VERY STRONG WINDS IN ITS WAKE.

IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250000-
/O.CON.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
1037 AM CST TUE JAN 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL SPREAD INTO CENTRAL AND
SOUTHERN IOWA BY LATE MORNING. STRONG WINDS WILL CONTINUE THIS AFTERNOON 
BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST AS
HIGH AS 60 MPH AT TIMES IN THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ004>007-015>017-025>028-037>039-050-250000-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO...
TOLEDO
1037 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS
NORTHERN IOWA THROUGH LATE AFTERNOON. WIND GUSTS OF 45 TO 50 MPH
WILL PERSIST THROUGH EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH DURING
THE EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KINNEY
000 
WWUS73 KDMX 242134
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CST TUE JAN 24 2006

...STRONG WINDS WILL DIMINISH EARLY THIS EVENING...

IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250000-
/O.CON.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
334 PM CST TUE JAN 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

A STRONG NORTHWEST WIND WILL CONTINUE LATE THIS AFTERNOON...WITH A
FEW LOCATIONS STILL REACHING SUSTAINED SPEEDS OF 40 MPH. ISOLATED
GUSTS BETWEEN 55 AND 60 MPH ARE POSSIBLE DURING THE LATE
AFTERNOON...MAINLY EAST OF INTERSTATE 35. WINDS WILL DIMINISH
BELOW WARNING CRITERIA AROUND...OR SHORTLY AFTER 6 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ004>007-015>017-025>028-037>039-050-250000-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO...
TOLEDO
334 PM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST LATE THIS AFTERNOON ACROSS
NORTHERN IOWA...WITH ISOLATED WIND GUSTS AROUND 45 MPH. WINDS
WILL SLOWLY DIMINISH BELOW ADVISORY CRITERIA BY...OR SHORTLY AFTER
6 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KINNEY
000 
WWUS73 KDMX 242318
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CST TUE JAN 24 2006

.THE STRONG PRESSURE GRADIENT BETWEEN HIGH AND LOW PRESSURE
CENTERS OVER THE PLAINS AND GREAT LAKES RESPECTIVELY WILL CONTINUE
TO DIMINISH EARLY THIS EVENING. THIS WILL ALSO LEAD TO WINDS
DECREASING TO BELOW WARNING...AND EVEN ADVISORY CRITERIA.

IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250030-
/O.CAN.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
518 PM CST TUE JAN 24 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HIGH
WIND WARNING. BRISK NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS
WELL ABOVE 30 MPH...WILL CONTINUE EARLY THIS EVENING BUT ARE
EXPECTED TO DIMINISH EVEN FURTHER SHORTLY AFTER SUNSET.

$$

IAZ004>007-015>017-025>028-037>039-050-250030-
/O.CAN.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO...
TOLEDO
518 PM CST TUE JAN 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. BRISK NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS
WELL ABOVE 30 MPH...WILL CONTINUE EARLY THIS EVENING BUT ARE
EXPECTED TO DIMINISH EVEN FURTHER SHORTLY AFTER SUNSET.

$$

SMALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 2:55 PM CST, 42 minutes earlier.

Area forecast discussion, Jan 23, 2:55 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
255 PM CST MON JAN 23 2006

.DISCUSSION...
INCREASING SW FLOW HAS LEAD TO A RAPID DECREASE IN LOW CLOUDS THIS
AFTERNOON AS MIXING DRIES OUT THE LOW LEVELS.  EXPECT MOST OF THE
REMAINDER OF THE CLDS TO DISSIPATE THIS EVENING AS THE DRYING
CONTINUES.  FOCUS TO THEN SHIFT ON STRONG SHORTWAVE MOVING ACRS
SOUTHERN CANADA INTO THE GREAT LAKES AREA BY TUESDAY.  THIS SYSTEM
WL PUSH A BOUNDARY ACRS THE STATE LATE TONIGHT WITH INCREASING
PRESSURE GRADIENT.  EXPECT DECENT WIND EVENT ACRS THE CWA AS STRONG
UNIDIRECTIONAL FLOW DEVELOPS THROUGHOUT THE DEPTH OF THE ATMOSPHERE.
INCREASING SUBSIDENCE LATE TONIGHT INTO TUESDAY WL AID IN DOWNWARD
MOMENTUM TRANSFER AND ANY SUNSHINE WL ENHANCE MIXING. HAVE GONE WITH
WIND ADVISORY IN NORTHERN IA STARTING LATE TONIGHT AND THE WHOLE
AREA ON TUESDAY.  WARNING CRITERIA IS ALSO A POSSIBILITY IF MIXING
BECOMES STRONG ENOUGH AS +50KTS REMAINS NOT FAR OFF THE DECK. HAVE
BACKED OFF HIGHS TOMORROW AS WELL WITH STRONG CAA AND THERMAL TROF
PUSHING INTO THE STATE EARLY IN THE DAY.  SFC RIDGING TO BUILD IN
TUESDAY NIGHT INTO WEDNESDAY WITH WAA RETURNING.

SOUTHERN ROCKIES SYSTEM EJECTS ON THURSDAY WITH A RETURN OF MOISTURE
INTO THE STATE.  INCREASING ISENTROPIC LIFT SHOULD BEGIN TO SATURATE
THE ATMOSPHERE BY MIDDAY AND HAVE INCREASED POPS...ESPECIALLY ON
THURSDAY AFTERNOON.  LOOKS LIKE MAINLY A RAIN EVENT...BUT THE
PROCESS OF SATURATION WL BE PULLING TEMPS TOWARDS THE FREEZING LEVEL
SO IT WL BE CLOSE.  LIFT WL CONTINUE INTO THURSDAY EVENING BEFORE
PULLING TO THE NORTH EARLY FRIDAY.  FOR THE WEEKEND...ECMWF/CANADIAN
REMAIN CONSISTENT IN ANOTHER SYSTEM MOVING THROUGH THE SOUTHWEST US
AND THEN INTO THE REGION BY LATE SATURDAY/SUNDAY.  THE GFS IS
HOLDING CONSISTENTLY INCONSISTENT WITH THE UPPER FLOW INTO THE
WEEKEND.  HAVE TRENDED PCPN CHANCES MORE TOWARDS THE EURO/GEM
SOLUTIONS OVER THE WEEKEND WITH THERMAL PROFILE CALLING FOR MAINLY
RAIN.  IF SYSTEM REALLY WINDS UP...MAY SEE ENOUGH DYNAMIC COOLING
FOR SNOW SO AM NOT SOLD ON AN ALL LIQUID EVENT.  TEMPS TO CONTINUE
TO AVERAGE ABOVE NORMAL DURING THE PERIOD...ALTHOUGH DIURNAL RANGE
MAY BE MUTED BY INCREASED CLOUD COVERAGE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FAR NORTH 09Z-22Z
TUESDAY.  WIND ADVISORY REMAINDER OF CWA 12Z-22Z TUESDAY.

&&

COGIL
Hazardous weather outlook, Jan 23, 5:01 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CST MON JAN 23 2006

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-241200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
501 AM CST MON JAN 23 2006

...WINDY WEATHER EXPECTED TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST WINDS WILL INCREASE ON TUESDAY CREATING WINDY
CONDITIONS. SUSTAINED SPEEDS SHOULD BE FROM 20 TO 35 MPH WITH
GUSTS OF 40 MPH OR HIGHER BEFORE DIMINISHING DURING THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMALL

Nearby

Wind Advisories in Iowa, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.